Couldn't find what you looking for?

TRY OUR SEARCH!

Hello! My grandmother feels terrible pain in her back. She is generally healthy person and she has no health problems besides this pain. She used to take ibuprofen and it helped her at first. But, according to her, it hasn't worked so well last few times and she is trying to find other medicine. She has heard from her friend that prednisone could help her but I am not sure if she can take ibuprofen along with prednisone.

Loading...

Hello! First of all your grandmother has to visit her doctor. She should not take any medicine without consultation with her doctor although she is very healthy person. Her age creates potential risk and she should know that. Ibuprofen (NSAID) is a good pain reliever but it can create gastrointestinal problems as well as prednisone (steroid). Because steroids can also ulcerate the gastrointestinal tract, NSAIDs and steroids are rarely used together. In general prednisone is used to treat many disorders such as rheumatic and endocrine disorders, dermatologic diseases, allergic states, etc…but it also brings a lot of side effects. Steroids, most notably prednisone, often control pain that NSAIDs won't get at, such as spinal pain, but they should not be used together.
Reply

Loading...

Ok. My situation is I am being treated for Pleuresy in my chest. I am on a low dose of Prednisone. I am looking to take some Motrin for my menstral cramps. I am not sure if I can take them together because I am in a lot of pain.

Concerned
Reply

Loading...

Prednisone side-effects are the same as the side-effects caused by NSAIDS (Ibuprofen & Motrin). Usually not combined, they can, however, be used together. You have an increased risk of stomach ulcers and other side-effects while on both prescriptions. I would advise you to ask your doctor about it.
Reply

Loading...

This is actually not true - I just called my pharmacist, you can mix prednisone (medrol pack steroid prescribed for back pain) and any non-steroidal anti-inflammatory meds like ibuprofen or alleve.
Reply

Loading...

Well your pharmacist is taking quite the risk. Anyone who knows anything about these drugs medical or otherwise would not take that risk. As it is Prednisone is an extremely strong and dangerous drug on its own. Any user should be extremely cautious about mixing anything with it. Do some research.`
Reply

Loading...

I am a pharmacist and I am currently taking a steriod dose pack and ibuprofen. there is no drug drug interaction. Both drugs can cause GI problems but that doesn't mean they cannot be combined.
Reply

Loading...

My Doctor recently told me (who is on 7.5 mil of prednisone every other day) NOT to take Advil OR Aleeve due to being on the prednisone. She said to take Tylenol instead. I have been on prednisone for 2 yrs & none of my doctors (specialist included) have ever told me this. Luckily, i rarely take pain killers unless i am in a lot of pain. I say, definitely ask your doctor who knows your dosage & how long you've been on it. Not worth the risk.
Reply

Loading...

A medrol does pack is not the same thing as prednisone...Medrol is methylprednisolone. NSAIDs and prednisone are typically not recommended because of the risk of GI issues. The higher the dose of prednisone the more careful you'll want to be.
Reply

Loading...

Hi I recently got rid of a bad case of bronchitis pharyngitis and sinusitis. I also have chest pains but im told its just the chest wall possibly costochondritis. I am short if breath also. I was told by my sons pediatrician to take prednisone she prescribed 5ml 2x daily for 5 days and ibuprofen for the pain is this safe?
Reply

Loading...

For a short time 2 years ago my doctor had me on prednisone for pleursy. I was already taking ibprophen for pain control in my legs. Unortunately the combination caused a severe case of diarrehea that they had a major time stopping. they were not control the diarrehea and I was dehydrated, passing out and lifeless. They ended up hospitalizing me for 10 days. It was not a good combination. 

Reply

Loading...


I take prednisone but found out the single pill ( 21 )is less expensive
then the pack $21.50 or $4.00
Reply

Loading...


PREDNISONE WARNING !!! DO NOT TAKE PREDNISONE !!! The many possible side effects are not worth the risk. You WILL experience some type of side effect, but which one or ones is a gamble. You should only allow prednisone in your system only when you have been in the hospital bed for more than one week, cannot function on your own, and your condition is getting worse. People have survived and recovered from worse and without todays medications that advertise eery side effects. Chiropractice, exercise, healthy eating and Juicing should cure most illnesses.
Reply

Loading...


"Chiropractice, exercise, healthy eating and Juicing should cure most illnesses. "
This is a ridiculous statement. "People have survived without todays medications" is another narrow minded statement. There are so many medications that have helped people with illness survive, thrive and live longer, etc. "Juicing" and chiropractic care would do ZERO for them. There can be bad side effects in some medications, but there is so much that modern medicine does to cure and treat disease that your statement is illogical.
Reply

Loading...


I agree. I would have been hospitalized many times and probably dead if not for prednisone. Asthma and chronic bronchitis.
Reply

Loading...